Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 24, 2012, 4:21 PM EDT for Wilkes County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2012, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 24, 2012, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800 WWUS81 KRNK 242022 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 421 PM EDT SUN JUN 24 2012 NCZ002-003-019-020-242100- YADKIN NC-SURRY NC-WILKES NC-ALLEGHANY NC- 421 PM EDT SUN JUN 24 2012 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL WEATHER STATEMENT FOR NORTHWESTERN YADKIN...SOUTHWESTERN SURRY... NORTHEASTERN WILKES AND SOUTHEASTERN ALLEGHANY COUNTIES UNTIL 500 PM EDT... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALLS MILLS...OR 4 MILES SOUTHEAST OF MC GRADY...MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELKIN... TRAPHILL... RONDA... STATE ROAD... MULBERRY... HALLS MILLS... WILKES COUNTY AIRPORT... ABSHERS... DOCKERY... HAYS... JONESVILLE... BENHAM... SWANCREEK... PLEASANT HILL... CLINGMAN... ROARING RIVER... LAT...LON 3627 8126 3640 8117 3634 8079 3609 8090 TIME...MOT...LOC 2016Z 288DEG 9KT 3630 8115 $$ RAB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:52 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 24, 3:52 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 352 PM EDT SUN JUN 24 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE IS PASSING SOUTHEAST ACROSS THE REGION THIS AFTERNOON AHEAD OF A STRONG COLD FRONT THAT WILL APPROACH LATER TONIGHT INTO MONDAY. THIS FRONT SHOULD DIVE THROUGH THE AREA LATER MONDAY FOLLOWED BY MUCH DRIER AND COOLER AIR FOR TUESDAY INTO WEDNESDAY. && .NEAR TERM /THROUGH MONDAY/... AS OF 250 PM EDT SUNDAY... MODELS...ESPECIALLY THE LOCAL WRF...HAD THE RIGHT IDEA WITH BEST INSTABILITIES OVER SW PORTION OF RNK CWA. THIS AREA SAW THE MOST AREAL COVERAGE OF CONVECTION. MODELS DID NOT DO TO WELL FOR CONVECTION IN THE PIEDMONT. HOWEVER...MADE ADJUSTMENTS TO HOUR GRIDS TO ACCOUNT FOR BOTH AREAS OF CONVECTION. ALSO...CONVECTION STARTED OUT AS ISOLATED CELLS AND BECAME MULTI-CELLAR THROUGH THE AFTERNOON AND LIKELY INTO THIS EVENING. DESPITE THE INCREASE IN HUMIDITY...THE AIR OUTSIDE NWS RNK OFFICE FEELS MORE STABLE THAN UNSTABLE. EXPECT AFTERNOON CONVECTION TO WANE QUICKLY AFTER SUNSET. MODELS ARE NOT TO IMPRESSED WITH THE PASSING OF A COLD FRONT ACROSS THE REGION TOMORROW. BEST FORCING AND MOISTURE ADVECTION IS NORTH WITH THE SURFACE LOW AND SOUTH WITH TROPICAL STORM DEBBIE. SINCE CONFIDENCE IS NOT HIGH...WILL KEEP POPS AT A CHANCE. INTERESTING TO NOTE...LOOKING AT THE NAM WIND GRIDS...IT DISPLAYS A SQUALL LINE COMING ACROSS THE WEST DURING THE EARLY AFTERNOON...THEN IN THE EAST MID TO LATE AFTERNOON. HIGHEST WIND SPEEDS ARE ONLY 25 MPH. SPC HAS RNK IN A SEE TEXT...SO LETS SEE HOW THIS PANS OUT. WITH THE LIMITED CHANCE OF SHOWERS AND THUNDERSTORMS...BY MODEL STANDARDS...TEMPERATURES WILL ONCE AGAIN RUN ABOVE NORMAL ON MONDAY. TEMPERATURES SHOULD BE IN THE LOWER 80S WEST TO NEAR 90F IN THE EAST. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 345 PM EDT SUNDAY... BY MONDAY EVENING...THE COLD FRONT WILL BE SOUTH AND EAST OF OUR AREA...AND WHILE WE MAY STILL SEE A FEW SHOWERS LINGERING ACROSS THE PIEDMONT...CONDITIONS WILL STEADILY CONTINUE TO CLEAR AND EXPECT TO SEE MOSTLY CLEAR SKIES ACROSS THE AREA DURING THE EARLY HOURS OF TUESDAY. LOOK FOR SUNNY SKIES ON TUESDAY AS A DOME OF CANADIAN HIGH PRESSURE BUILDS SOUTHWARD FROM THE GREAT LAKES ACROSS OUR AREA. NORTHERLY WINDS WILL HELP KEEP OUR TEMPERATURES A FEW DEGREES BELOW NORMAL DURING THE AFTERNOON...WITH HIGHS RANGING FROM THE LOW TO MID 70S ACROSS THE MOUNTAINS...TO AROUND 80 IN THE PIEDMONTS. LOWS WILL GENERALLY BE IN THE 50S EXCEPT ALONG THE RIDGELINES...WHERE UPPER 40S ARE EXPECTED. HIGH PRESSURE WILL MAINTAIN CONTROL OF OUR AREA ON WEDNESDAY... RESULTING IN CONTINUED CLEAR SKIES AND LIGHT NORTHWESTERLY WINDS. HOWEVER...WILL BEGIN TO SEE TEMPERATURES REBOUND AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE EDGES ITS WAY EASTWARD FROM THE GREAT PLAINS. WEDNESDAY HIGHS WILL RANGE FROM THE UPPER 70S ACROSS THE MOUNTAINS...TO THE MID 80S ACROSS THE PIEDMONTS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 345 PM EDT SUNDAY... BY THURSDAY...THE UPPER LEVEL RIDGE CONTINUES TO BUILD ACROSS OUR AREA...RESULTING IN WARMING TEMPERATURES EACH DAY THROUGH THE REST OF THE WORKWEEK. AS SUCH...HIGHS BY FRIDAY ARE EXPECTED TO RANGE FROM THE UPPER 80S AND LOWER 90S ACROSS THE MOUNTAINS...TO NEAR 100 DEGREES ACROSS THE PIEDMONT AS THE RIDGE BECOMES FIRMLY ESTABLISHED ACROSS OUR AREA. NOW...TO MAKE IT A LITTLE MORE FUN...LETS INTRODUCE THE UNCERTAINTY IN THE TRACK OF TROPICAL STORM DEBBY...CURRENTLY FOUND IN THE GULF OF MEXICO. THE LATEST FORECAST TAKES THE STORM INTO LOUISIANA BY FRIDAY MORNING...STEERING CLEAR OF OUR AREA. HOWEVER...WITH NO STRONG FEATURE IN PLACE TO DIRECT THE MOVEMENT OF DEBBY...IT IS NOT IMPOSSIBLE FOR THE STORM TO MAKE LANDFALL A LITTLE FURTHER TO THE EAST. SHOULD THE DEBRIS HIGH CLOUDS FROM THE STORM MOVE INTO OUR AREA TOWARD THE END OF THE WEEK...THEY WILL DEFINITELY HAVE AN IMPACT ON TEMPERATURES...MAKING THE CURRENT FORECAST FOR FRIDAY AND PERHAPS SATURDAY TOO HIGH. WILL HAVE TO SEE WHICH TRACK THE STORM TAKES OVER THE NEXT DAY OR TWO TO KNOW FOR SURE. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AS OF 141 AM EDT SUNDAY... DECENT SHORTWAVE SLIDES IN FROM THE NW THIS AFTERNOON PRECEDED BY WEAK MOISTURE ADVECTION BUT DECENT INSTABILITY. THIS SHOULD SUPPORT AT LEAST A SCATTERING OF SHRA/TSRA GIVEN STRONG HEATING DURING THE AFTERNOON WITH LOCATIONS ALONG THE BLUE RIDGE LOOKING MORE APT TO SEE A TSRA BETWEEN 19-22Z (3-6 PM)...AND AFTER 4-5 PM ACROSS THE EASTERN SITES. AT 1730Z/130P...A WEAK SHOWER PASSED NORTH OF BLUEFIELD TO HAVE VICINITY SHOWERS THROUGH MID AFTERNOON. ANOTHER STORM DEVELOPED JUST EAST OF KBCB AND SHOULD IMPACT KROA BETWEEN 18- 20Z/2P-4P. CONFIDENCE IS NOT HIGH ENOUGH TO HAVE PREVAILING TSRA AT ANY TAF SITES. FOR NOW...WILL HAVE VICINITY TSRA FOR ALL SITES WITH A CHANCE OF SHOWERS EARLY EVENING. SHOULD SEE MOST ACTIVITY FADE BY MIDNIGHT WITH A RETURN TO MAINLY VFR AFTER SUNSET BEFORE PATCHY FOG DEVELOPMENT TAKES SHAPE. JUST HOW MUCH FOG DEVELOPS DEPENDENT ON EARLIER RAINFALL AS COULD SEE MORE IFR BUT FOR NOW STAYING WITH MAINLY MVFR VSBYS UNDER SCTD-BKN MID DECK OVERNIGHT. A STRONG COLD FRONT SLIDES SOUTHEAST THRU THE AREA ON MONDAY WITH PERHAPS ANOTHER ROUND OF SHRA/TSRA AND POTENTIAL SUB-VFR ESPCLY SOUTHERN/EASTERN AREAS DURING THE AFTERNOON. WIDESPREAD VFR FOLLOWS THE FRONT WITH GOOD FLYING WEATHER TUESDAY-THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...NF LONG TERM...NF AVIATION...RCS
Hazardous weather outlook, Jun 24, 3:47 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT SUN JUN 24 2012 NCZ001>006-018>020-VAZ015>017-032-033-043>047-058-059-252000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 347 PM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE MOUNTAINS THIS AFTERNOON. THESE STORMS WILL PROPAGATE EAST INTO THE FOOTHILLS AND PIEDMONT COUNTIES BY EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ALONG A COLD FRONT MAY PRODUCE ISOLATED STRONG WINDS AND HAIL MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018>020-022>024-034-035-WVZ042>045-252000- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 347 PM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE INTO EARLY THIS EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ALONG A COLD FRONT MAY PRODUCE ISOLATED STRONG WINDS AND HAIL MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jun 24, 12:06 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 PM EDT SUN JUN 24 2012
VAZ046-047-241700-
BUCKINGHAM VA-APPOMATTOX VA-
1206 PM EDT SUN JUN 24 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTHERN BUCKINGHAM AND EASTERN APPOMATTOX COUNTIES
UNTIL 100 PM EDT...
AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ANDERSONVILLE...OR 11 MILES
EAST OF APPOMATTOX...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAIN IS FALLING...AND THE SLOW MOVEMENT OF THIS
STORM WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS. MOVE INSIDE A STURDY SHELTER.
LOCATIONS IMPACTED INCLUDE...
DILLWYN... SHEPPARDS...
ANDERSONVILLE... BUCKINGHAM...
TOGA... HIXBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3735 7845 3734 7847 3733 7851 3735 7854
3735 7855 3737 7856 3736 7858 3740 7859
3735 7859 3725 7868 3754 7873 3762 7826
3762 7826
TIME...MOT...LOC 1605Z 265DEG 14KT 3742 7863
16Special weather statement, Jun 24, 2:21 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT SUN JUN 24 2012
NCZ001-VAZ015-241900-
ASHE NC-GRAYSON VA-
221 PM EDT SUN JUN 24 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR NORTHEASTERN ASHE AND GRAYSON COUNTIES UNTIL
300 PM EDT...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LANSING...MOVING NORTHEAST AT
55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3662 8161 3675 8133 3677 8109 3680 8106
3679 8103 3667 8093 3667 8094 3665 8095
3665 8091 3656 8111 3658 8135 3655 8136
3648 8131 3640 8151 3661 8165
TIME...MOT...LOC 1817Z 240DEG 49KT 3651 8153
RABSpecial weather statement, Jun 24, 2:28 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 228
PM EDT SUN JUN 24 2012
WVZ042-043-241915-
MERCER WV-SUMMERS WV-
228 PM EDT SUN JUN 24 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR EASTERN MERCER AND SOUTHWESTERN
SUMMERS COUNTIES UNTIL 315 PM EDT...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PIPESTEM...MOVING SOUTHEAST AT
10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PIPESTEM... ATHENS...
LERONA... LICK CREEK...
INDIAN MILLS... WILLOWTON...
ELGOOD...
LAT...LON 3754 8078 3743 8086 3741 8086 3738 8088
3735 8085 3731 8092 3747 8109 3762 8097
TIME...MOT...LOC 1826Z 308DEG 7KT 3752 8100
RABSpecial weather statement, Jun 24, 3:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN JUN 24 2012
NCZ002-242030-
ALLEGHANY NC-
347 PM EDT SUN JUN 24 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR ALLEGHANY COUNTY UNTIL 430 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A SLOW MOVING CLUSTER OF THUNDERSTORMS WAS AFFECTING MUCH OF
CENTRAL AND SOUTHERN ALLEGHANY COUNTY...ESPECIALLY FROM GLADE VALLEY
TO LAUREL. THE ACTIVITY WAS MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPARTA... BARRETT...
GLADE VALLEY... ROARING GAP...
SCOTTVILLE... STRATFORD...
TWIN OAKS... WHITEHEAD...
LAT...LON 3641 8104 3644 8109 3642 8114 3643 8117
3639 8120 3641 8127 3644 8127 3648 8132
3651 8133 3657 8123 3654 8092 3650 8093
3645 8098 3642 8095 3638 8098 3638 8103
TIME...MOT...LOC 1942Z 287DEG 29KT 3646 8104
RABSpecial weather statement, Jun 24, 3:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN JUN 24 2012
NCZ002-242030-
ALLEGHANY NC-
347 PM EDT SUN JUN 24 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR HEAVY RAIN FOR ALLEGHANY COUNTY UNTIL 430 PM
EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A SLOW MOVING CLUSTER OF THUNDERSTORMS WAS AFFECTING MUCH OF
CENTRAL AND SOUTHERN ALLEGHANY COUNTY...ESPECIALLY FROM GLADE VALLEY
TO LAUREL. THE ACTIVITY WAS MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPARTA... BARRETT...
GLADE VALLEY... ROARING GAP...
SCOTTVILLE... STRATFORD...
TWIN OAKS... WHITEHEAD...
RAINFALL AMOUNTS OF 1/2 TO 1 INCH HAVE ALREADY BEEN OBSERVED ACROSS
MUCH OF THE SOUTHERN HALF OF ALLEGHANY COUNTY. ADDITIONAL RAINFALL
OF ANOTHER 1/2 INCH CAN BE EXPECTED.
LAT...LON 3641 8104 3644 8109 3642 8114 3643 8117
3639 8120 3641 8127 3644 8127 3648 8132
3651 8133 3657 8123 3654 8092 3650 8093
3645 8098 3642 8095 3638 8098 3638 8103
TIME...MOT...LOC 1942Z 287DEG 29KT 3646 8104
RABSpecial weather statement, Jun 24, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 421 PM EDT SUN JUN 24 2012 NCZ002-003-019-020-242100- YADKIN NC-SURRY NC-WILKES NC-ALLEGHANY NC- 421 PM EDT SUN JUN 24 2012 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL WEATHER STATEMENT FOR NORTHWESTERN YADKIN...SOUTHWESTERN SURRY... NORTHEASTERN WILKES AND SOUTHEASTERN ALLEGHANY COUNTIES UNTIL 500 PM EDT... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALLS MILLS...OR 4 MILES SOUTHEAST OF MC GRADY...MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELKIN... TRAPHILL... RONDA... STATE ROAD... MULBERRY... HALLS MILLS... WILKES COUNTY AIRPORT... ABSHERS... DOCKERY... HAYS... JONESVILLE... BENHAM... SWANCREEK... PLEASANT HILL... CLINGMAN... ROARING RIVER... LAT...LON 3627 8126 3640 8117 3634 8079 3609 8090 TIME...MOT...LOC 2016Z 288DEG 9KT 3630 8115 RAB
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:06 PM EDT | Special Weather Statement | RNK | Buckingham | 54 min |
| Jun 24, 2:21 PM EDT | Special Weather Statement | RNK | Grayson | 39 min |
| Jun 24, 4:42 PM EDT | Special Weather Statement | RNK | Floyd | 48 min |
| Jun 24, 5:18 PM EDT | Special Weather Statement | RNK | Montgomery | 42 min |
| Jun 24, 6:07 PM EDT | Special Weather Statement | RNK | City of Roanoke | 38 min |
| Jun 24, 6:43 PM EDT | Special Weather Statement | RNK | Patrick | 47 min |
| Jun 24, 6:57 PM EDT | Special Weather Statement | RNK | City of Roanoke | 48 min |
| Jun 24, 7:10 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 45 min |
| Jun 24, 3:47 PM EDT | Special Weather Statement | RNK | Alleghany | 43 min |
| Jun 24, 5:38 PM EDT | Special Weather Statement | RNK | Yadkin | 52 min |
| Jun 24, 2:28 PM EDT | Special Weather Statement | RNK | Mercer | 47 min |
| Jun 24, 6:48 PM EDT | Special Weather Statement | RNK | Monroe | 42 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.